MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Red Eye(s) (2038); Capsular Bag Tear (2639)
Date of Event 08/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned inside a non-company self sealing pouch in a biohazard bag.Viscoelastic and blood were dried on the lens.One haptic was bent with distal tip adhered in dried solution to the optic.The other haptic was extended.The optic was cut into pieces.The lens was cleaned with klrp for further evaluation.One haptic distal area was nicked on the posterior and split on the posterior edge.The anterior distal area has scratches.One optic portion was cracked from the edge travelling inward in the outline of an instrument used to grasp the lens.The optic posterior was cracked near the cut line of damage.The other optic portion was cracked near the cut line of damage.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were used.The root cause cannot be determined for the reported complaint of "lens explanted due to incorrect lens power, torn capsule bag".The explanted lens was returned cut into pieces with additional damage.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provide that the company (2.25 cyl.) 17.0 diopter (add power +2.2/+3.2 diopter) was removed and replaced with a non-company monofocal lens.The diopter information of the monofocal replacement lens was not provided.Due to the exchange of a multifocal toric lens for a monofocal lens, this suggests that a monofocal lens may have been an improved choice for the patient's vision needs.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient was unhappy with vision due to incorrect lens power.The iol was exchanged for non-company lens.New lens was not implanted due to a torn capsule bag.Patient will return to operation room (or) for a lens to be sutured in.Vitrectomy needed, suture of wound and incision enlargement needed.Capsule bag not intact.Additional information has been requested.

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20755660
Report Number1119421-2024-02284
Device Sequence Number20938141
Product Code MJP
UDI-Device Identifier00380652457859
UDI-Public(01)00380652457859(17)261212(11)221214(10)15554335
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT4
Device Catalogue NumberCCWTT4.170
Device Lot Number15554335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2024
Initial Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE; MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR; ORA SYSTEM WITH VERIFEYE MESSAGING; ORA SYSTEM WITH VERIFEYE MESSAGING, CART
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age78 YR
Patient SexFemale